Hi! I really need some advice about whether or not I should take accutane... my derm has already okayed it, but I have two (slightly less now) weeks until I get my perscription - i.e. time to back out!
I started breaking out when I was about 12/13 - at first mild then moderate. In all honesty, I didn't notice at all, a school nurse pulled me aside and complained to me about it. Mentally scarring or what? Anyway, she made me go to the doctors, and I was given some topical and oral antibiotics. Cue several years of similar things. At some point I switched to ProActive - expensive, didn't do much.
My skin would clear up at some points, and has never been what I would describe as cystic - I have no scars. It cleared up first when I was anorexic and then the last two summers. I took this as a sign that it was a result of Vitamin D defficiency. It wasn't.
In the last months of high school I found out that several of my closest/oldest friends had been making fun of my acne behind my back, everytime I left the room - advice, check the bathroom stalls before bitching! After this, and after I spent like 3 weeks crying at home, I was prescribed Retin A. Loved it. Beautiful skin - so therefore the makers had to stop, you know, making it. Urrrggghh. As usual, come October the acne was creeping back onto my face.
Anyway, I've just started my 5 month of Dianette, and since its beginning to resemble summer here in Scotland my face is a little better. I have small little red bumps under the skin that never seem to clear up - not painful, not that inflammed, but I am soooooo tired of this and I want them gone. They are mainly on my cheeks, and forehead. I never breakout on my nose, and very rarely on my chin. I think it is still getting better, but can't tell. However, with the history of teasing and other people noticing I have trouble going out and meeting people. I will even avoid going to church because I genuinly believe that is all people notice when they look at me. While I don't mean to sound vain (believe me, my self-esteem is almost non-existent) without acne, in those few brief months, I can turn heads walking down the street. But as soon as I get one spot no one will look at me - and thank god for that!
SInce I have tried everything (things I have not mentioned here) my derm suggested I try accutane. However, I am nervous about a couple of things...
1. IB - I have never had cystic acne nor acne which scars. It seems that some people who have never experienced either have had both as a result of accutane.
2. Hair loss - I have already had hair thinning as a result of PCOS but birth control and Saw Palmetto seemed to sort that out. However, since my hair is naturally very fine and long I'm nervous about this.
I know I haven't experienced it yet, but I feel as if as this point I can handle the rest of these side effects. Of course, hubris effects even the best of us, but still...
Any advice... should I? Or should I just suck it up and stay away from accutane completely? Can anyone tell if my skin is the kind that will have a severe IB? Atm, I really have no idea.